MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-291-50
Medical Device Problem Codes Difficult to Remove (1528); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog double-end brush was used during a scope cleaning on (b)(6) 2022.During scope cleaning, the hedgehog long brush side became caught and could not be released, despite multiple attempts.The endoscope was shipped to olympus for repair, which is expected to take some time.The physician stated that the cause is unknown at this time, but probable flaws could result in repair costs.There was no patient involvement with this event.Investigation results revealed the brush was broken; therefore, this is now an mdr reportable event (see block h10 for investigation details).
 
Additional Manufacturer Narrative
(b)(6).Block h10: the returned trapezoid basket was analyzed, and a visual evaluation noted that the that the returned brush had separated; the large brush head was separated from the catheter.There was no evidence of material defect or deformation at the area where the brush head had separated.The ball tip diameter of both brush heads was determined to be within specification.Signs of damage to the working length was seen in the form of scratches.The reported event was not confirmed.Based on all available information, it is possible that factors of the procedure and interaction with the working channel of the scope caused the reported event of failure to remove to occur.Therefore, the most probable root cause is adverse event related to procedure.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
SUZHOU TEMEIRUL MEDICAL PRODUCTS CO
no 699 pinan road puzhuang
linhu to
suzhou, 100 21510 5
CH   215105
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17577342
Report Number3005099803-2023-04396
Device Sequence Number8957398
Product Code MNL
UDI-Device Identifier00816849016443
UDI-Public00816849016443
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-291-50
Device Catalogue Number60252
Device Lot Number0000220618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown